Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 27, 2017, 2:45 PM CST for 19 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 2:45 PM CST (20:45 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308 WWUS84 KMAF 272045 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 245 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR WINDY AND DRY CONDITIONS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...AND WESTERN AND CENTRAL PERMIAN BASIN... ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR VERY WINDY AND DRY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS... .Critical fire weather conditions will continue across the Southeast New Mexico Plains, Trans Pecos, and portions of the Permian Basin through this afternoon as RHs have dropped to 10 to 15 percent and winds have increased to 20 to 30 mph. Very windy, warm, and dry conditions are expected areawide Tuesday resulting in widespread critical fire weather conditions through the afternoon hours. TXZ045>047-050-051-060>062-067-068-075-281030- /O.UPG.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/ /O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ /O.EXA.KMAF.FW.W.0011.000000T0000Z-170228T0100Z/ Gaines-Dawson-Borden-Andrews-Martin-Winkler-Ector-Midland-Ward- Crane-Pecos- 245 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. a Red Flag Warning has also been issued from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * WIND...20 to 30 mph today. 25 to 40 mph Tuesday. * HUMIDITY...10 to 15 percent today. 7 to 12 percent Tuesday. * FIRE DANGER...Very high today. Very high to extreme Tuesday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ NMZ115-TXZ057>059-281030- /O.UPG.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/ /O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ /O.CON.KMAF.FW.W.0011.000000T0000Z-170228T0100Z/ Southeast Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving- 245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. The Fire Weather Watch is no longer in effect. * WIND...20 to 30 mph today. 25 to 40 mph Tuesday. * HUMIDITY...5 to 15 percent * FIRE DANGER...High to very high today. Very high to extreme Tuesday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ NMZ114-TXZ048-052-053-063-069-070-074-079>081-258-281030- /O.UPG.KMAF.FW.A.0007.170228T1800Z-170301T0100Z/ /O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ Guadalupe Mountains-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan- Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau- Big Bend Area- 245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. The Fire Weather Watch is no longer in effect. * WIND...25 to 40 mph in lower elevations. 30 to 60 mph in the mountains. * HUMIDITY...9 to 15 percent. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ TXZ082-281030- /O.NEW.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ Terrell- 245 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER...... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CST Tuesday. * WIND...20 to 30 mph. * HUMIDITY...10 to 12 percent. * FIRE DANGER...High. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
3 follow-up statements
887 WWUS84 KMAF 280127 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 727 PM CST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR VERY WINDY AND DRY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS... .Critical to extremely critical fire weather conditions are expected again Tuesday as very windy, warm, and dry conditions are expected areawide. Minimum afternoon humidities will drop below 10 percent and winds will be 25 to 40 mph with higher gusts in the lower elevations, with much higher winds in the Guadalupe Mountains. NMZ115-TXZ045>047-050-051-057>062-067-068-075-281300- /O.EXP.KMAF.FW.W.0011.000000T0000Z-170228T0100Z/ /O.CON.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ Southeast Plains-Gaines-Dawson-Borden-Andrews-Martin- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos- 727 PM CST Mon Feb 27 2017 /627 PM MST Mon Feb 27 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning from 11 AM to 7 PM CST Tuesday. * WIND...West 25 to 40 mph with higher gusts. * HUMIDITY...10 to 15 percent today. 7 to 12 percent. * FIRE DANGER...Very high to extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ NMZ114-TXZ048-052-053-063-069-070-074-079>082-258-281300- /O.CON.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ Guadalupe Mountains-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan- Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell- 727 PM CST Mon Feb 27 2017 /627 PM MST Mon Feb 27 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER... * WIND...25 to 40 mph in lower elevations. 30 to 60 mph in the mountains. * HUMIDITY...9 to 15 percent. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
196 WWUS84 KMAF 281004 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 404 AM CST Tue Feb 28 2017 ...RED FLAG WARNING IN EFFECT TODAY THROUGH THIS EVENING FOR VERY WINDY AND DRY CONDITIONS AND EXTREME FIRE DANGER ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS... .Critical to extremely critical fire weather conditions are expected again today with very windy, warm, and dry conditions areawide. Minimum afternoon humidities will drop below 10 percent and winds will be 20 to 40 mph with higher gusts in the lower elevations, with much higher winds in the Guadalupe and Davis Mountains. This is a dangerous fire weather situation. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 282030- /O.CON.KMAF.FW.W.0012.170228T1700Z-170301T0100Z/ Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 404 AM CST Tue Feb 28 2017 /304 AM MST Tue Feb 28 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH FIRE DANGER... * WIND...20 to 40 mph in lower elevations. 30 to 45 mph in the mountains. * HUMIDITY...7 to 15 percent. * FIRE DANGER...Extreme. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a dangerous fire weather situation. Strong winds and very low relative humidities combined with todays above normal temperatures resulting in weather conditions favorable for fires that may be difficult to control. In the past, weather patterns like this have resulted in the multiple occurrence of large fires. && $$
921 WWUS84 KMAF 282035 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 235 PM CST Tue Feb 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... .Critical to extremely critical fire weather conditions are expected again this afternoon with very windy, warm, and dry conditions areawide. Minimum afternoon humidities will drop below 10 percent and winds will be 20 to 40 mph with higher gusts in the lower elevations, with much higher winds in the Guadalupe, Davis, and Apache Mountains. This is a dangerous fire weather situation. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 010000- /O.CON.KMAF.FW.W.0012.000000T0000Z-170301T0100Z/ Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 235 PM CST Tue Feb 28 2017 /135 PM MST Tue Feb 28 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * WIND...Southwest 25 to 35 mph. * HUMIDITY...4 to 15%. * FIRE DANGER...Extreme. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a dangerous fire weather situation. Strong winds and very low relative humidities combined with todays above normal temperatures resulting in weather conditions favorable for fires that may be difficult to control. In the past, weather patterns like this have resulted in the multiple occurrence of large fires. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:45 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 27, 2:45 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CST Mon Feb 27 2017
.DISCUSSION...
WV imagery shows the upper trough moving thru central CA, which has
oriented zonal flow aloft over West Texas and Southeast New Mexico
to SW. Afternoon mixing has resulted in high winds in the
Guadalupes, and breezy conditions elsewhere. Downslope warming and
mostly clear skies have allowed afternoon temps to into the 70s most
locations, and even the lwr 80s SE. Red Flag conditions were noted
from Tatum south to Marfa.
All that said, Tuesday is still shaping up to be even warmer and
windier than today, with widespread critical fire wx conditions
expected throughout all of West Texas and Southeast New Mexico (See
Fire Wx Discussion below for more details). Models are very
consistent on bringing the trough thru the region 00-06Z Wednesday.
Ahead of this feature, models still advertise good mixing Tuesday
afternoon. Forecast NAM soundings mix to around H7, where 40-50kt
southwesterlies are forecast, and the GFS above H6(!), where 60-70kt
southwesterlies are forecast. Again, the only variable in the air
Tuesday will be cloud cover, which may temper winds somewhat.
However, forecast soundings take this cloud cover into account and
still mix as deep as they do. In addition, the NAM continues to
portray a strong mtn wave signature over the Guadalupes, and model
H7 height gradients still tighten up to over 60m/150nm. To top all
this off, all MOS numbers support a significant wind event Tuesday
afternoon. For these reasons, we've decided to upgrade all wind
watches to warnings/advisories. We've also inserted BLDU into the
grids, as soils are dry. Although the trough doesn't actually move
thru the CWA until Tuesday evening, decoupling after sunset should
diminish winds fairly quickly.
Unfortunately, warm wx comes to an end Wednesday as a strong cold
front plows into the area. Buffer soundings bring fropa thru KMAF
around 14Z Wed, w/temps plunging to well-below normal Tuesday
afternoon. There they will stay thru Friday under zonal flow aloft,
before thicknesses increase under faint ridging over the weekend and
temps climb back to above-normal. Grids remain dry.
&&
.FIRE WEATHER...
As southwesterly winds have increased over the region today,
critical fire weather conditions have developed across the Southeast
New Mexico Plains and Van Horn/Highway 54 corridor where a Red Flag
Warning remains in effect through early this evening. Stronger winds
have also expanded further eastward than previously expected, thus
have expanded the Red Flag Warning this afternoon to include the
Trans Pecos and central/western Permian Basin where RHs are already
in the low teens. As winds are expected to diminish after sunset
this evening, expect quick improvement in conditions, though
recovery will only be fair for most of the area, and poor for
locations west of the Pecos River.
Increasing southwesterly flow on Tuesday will result in stronger
southwesterly winds at the surface and aloft, and given deep mixing,
very strong winds are expected across the higher terrain and
adjacent plains, with windy conditions extending into the Permian
Basin and Lower Trans Pecos. Downslope warming will also drive
temperatures higher, and the combination of the high temperatures
and strong winds will result in afternoon RHs around 5-10% for most
of the area. Given the cumulative effects of ongoing dry/warm
conditions on available fuels, forecast fire danger of Very High to
Extreme for all but the Big Bend Area and far Lower Trans Pecos is
reasonable. RFTIs from the northern Permian Basin southwest across
the Trans Pecos toward Culberson county are high critical to
extreme, with RFTI values of 8-9 across far southeastern New Mexico,
Reeves county and the Upper Trans Pecos, and the Van Horn/Highway 54
corridor. Winds in these areas could gust to 60 to 70 mph through
the afternoon, yielding extremely dangerous conditions if ignition
occurs. Have upgraded Tuesday's Fire Weather Watch to a Red Flag
Warning, and included the entire area, despite winds being a bit
more marginal in eastern portions of Terrell county.
A cold front arriving early Wednesday will provide a reprieve from
the critical fire weather conditions for at least a few days. Cooler
temperatures and lighter winds in the wake of the front, as well as
slowly increasing RH, will keep fire weather concerns at bay through
the end of the week, despite continued dry conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 79 43 60 / 0 0 0 0
Carlsbad 50 75 38 62 / 0 0 0 0
Dryden 54 86 53 71 / 0 0 0 0
Fort Stockton 54 82 46 65 / 0 0 0 0
Guadalupe Pass 46 64 37 55 / 0 0 0 0
Hobbs 45 73 36 58 / 0 0 0 0
Marfa 38 74 35 62 / 0 0 0 0
Midland Intl Airport 50 79 43 61 / 0 0 0 0
Odessa 50 80 43 61 / 0 0 0 0
Wink 46 81 41 64 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 10 AM to 6 PM MST Tuesday for Guadalupe
Mountains-Southeast Plains.
Wind Advisory from 10 AM to 7 PM MST Tuesday for Southern Lea
County.
High Wind Warning until 5 PM MST this afternoon for Guadalupe
Mountains of Eddy County.
High Wind Warning from midnight tonight to 10 PM MST Tuesday for
Guadalupe Mountains of Eddy County.
Red Flag Warning until 6 PM MST this evening for Southeast
Plains.
High Wind Warning from 10 AM to 7 PM MST Tuesday for Central Lea
County-Northern Lea County.
High Wind Warning from 4 AM to 8 PM MST Tuesday for Eddy County
Plains.
Wind Advisory until 5 PM MST this afternoon for Eddy County
Plains.
TX...Red Flag Warning from 11 AM CST /10 AM MST/ to 7 PM CST /6 PM
MST/ Tuesday for Andrews-Big Bend Area-Borden-Crane-
Davis/Apache Mountains Area-Dawson-Ector-Gaines-Glasscock-
Guadalupe Mountains-Howard-Loving-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves County
and Upper Trans Pecos-Scurry-Terrell-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
Wind Advisory from 11 AM to 8 PM CST Tuesday for Andrews-Big
Bend Area-Dawson-Ector-Gaines-Loving-Martin-Midland-
Presidio Valley-Ward-Winkler.
High Wind Warning until 5 PM MST this afternoon for Guadalupe
Mountains.
High Wind Warning from midnight tonight to 10 PM MST Tuesday for
Guadalupe Mountains.
Red Flag Warning until 7 PM CST /6 PM MST/ this evening for
Andrews-Borden-Crane-Dawson-Ector-Gaines-Loving-Martin-
Midland-Pecos-Reeves County and Upper Trans Pecos-Van Horn
and Highway 54 Corridor-Ward-Winkler.
High Wind Warning from 11 AM to 8 PM CST Tuesday for
Davis/Apache Mountains Area-Marfa Plateau-Reeves County and
Upper Trans Pecos.
High Wind Warning from 5 AM CST /4 AM MST/ to 9 PM CST /8 PM
MST/ Tuesday for Van Horn and Highway 54 Corridor.
Wind Advisory until 6 PM CST /5 PM MST/ this evening for Van
Horn and Highway 54 Corridor.
&&
84/44Hazardous weather outlook, Feb 27, 2:11 PM CST, 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 211 PM CST Mon Feb 27 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 211 PM CST Mon Feb 27 2017 /111 PM MST Mon Feb 27 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Critical fire weather conditions are expected to continue across Southeast New Mexico, the Trans Pecos, and the central and western Permian Basin through this afternoon. A Red Flag Warning is in effect for these areas. High winds are expected to continue across the Guadalupe Mountains through this afternoon where a High Wind Warning is in effect. Windy conditions are also expected across the Eddy county plains and Van Horn/Highway 54 corridor, where a Wind Advisory remains in effect. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Very windy and dry conditions will result in critical fire weather conditions developing areawide Tuesday. A Red Flag Warning is in effect Tuesday afternoon for the entire area. Very windy conditions are expected on Tuesday across western portions of the area, especially across the higher terrain and adjacent plains from Southeast New Mexico southward to the Marfa Plateau and Davis/Apache Mountains. A High Wind Warning is in effect for these areas. Windy conditions are also expected Tuesday across portions of the central and western Permian Basin as well as the Presidio Valley and Big Bend Area. A Wind Advisory is in effect for these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:28 AM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 10 hr |
| Feb 27, 4:28 AM CST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 6 more | 15 hr |
| Feb 27, 2:45 PM CST | High Wind Warning | MAF | 31 hr | |
| Feb 27, 2:45 PM CST | Wind Advisory | MAF | Andrews, Borden, Dawson, Ector, Gaines, Howard and 5 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.